Doctors Lounge - Pharmacy Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pharmacy Answers List

Forum Name: Pharmacy & Drug Topics

Question: acetominophen?


 tazshareef - Wed Sep 29, 2004 6:56 pm

Hello Dr. Thanks for answering my questions with patience earlier.
My father is 68 yrs old , He is scheduled to hv a bone marrow biopsy next week cause his Hb and platelets are goin down very fast. His current platelet count is 28000, monocytes 51 ( doctors say it could be myelodysplastic syndrome).he has undergone angioplasty last month and was on plavix and aspirin. The doctors hv stopped aspirin adn plaviz since 26th sep (4 days).
He is experiencing severe pain at the medial borderof scapula since last 1 1/2 month, we took him to ER on 25 th sep and the doctors ruled out heart abnormality.
His cervical spine x ray show densities at the level of C3, C4 AND C5,
Sir what do u think this is causing. Is it the spread of leukemia or is is artritis by its own. He has next appointment with the primary care physician on 14th and teh discharging doctor told me to ask the primary care physician for CT scan or MRI. Don't you think it is going to be too late. or do we need to take some action soon, the doctors don't do any thing soon.
My question is does Tylenol decreases the platelet count? My father is hesisitant to take TYlenol , even though the doctors hv told him that he can take 2 tabs every 6 hrs. can u tell me how much dose can he take in 24 hrs.
Thanks
 Theresa Jones, RN - Mon Oct 04, 2004 4:28 am

User avatar Hi taz,
I'm not the Dr. but I would like to answer your question.
Aspirin, Ibuprofen, Naproxen, etc. do have blood thinning qualities. However, this is not the case with tylenol. The doctors told your father he can take tylenol, so tell him not to be hesitant and do so. The recommended dosage (also listed on the back of the bottle) 2 tabs every 6 hrs, not to exceed 8 tabs in a 24 hour period.
Hope this helps,
Sincerely,
Rntdj

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us